Alert archive / Nebraska / Red Flag Warnings in 2026
Red Flag Warning 5, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Feb 14, 2026, 11:49 AM MST for 26 counties in Nebraska. It took effect at Feb 15, 2026, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2026, 11:49 AM MST (18:49 UTC)
- In effect from
- Feb 15, 2026, 11:00 AM MST
- Expired
- Feb 15, 2026, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
660 WWUS83 KLBF 141849 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 1249 PM CST Sat Feb 14 2026 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY AFTERNOON... .A combination of near record high temperatures, low relative humidity, and gusty southwest winds are expected to lead to critical fire weather conditions across all of western and north central Nebraska. NEZ204-206-208-210-219-150615- /O.UPG.KLBF.FW.A.0002.260215T1800Z-260216T0000Z/ /O.NEW.KLBF.FW.W.0005.260215T1800Z-260216T0000Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Frenchman Basin-Loess Plains- 1249 PM CST Sat Feb 14 2026 /1149 AM MST Sat Feb 14 2026/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TO 6 PM CST /5 PM MST/ SUNDAY FOR NEAR RECORD HIGH TEMPERATURES, LOW RELATIVE HUMIDITY, AND GUSTY WINDS FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for near record high temperatures, low relative humidity, and gusty winds, which is in effect from noon CST /11 AM MST/ to 6 PM CST /5 PM MST/ Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...Noon CST through 6 PM CST or 11 AM MST through 5 PM MST. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...Up to 69. * LIGHTNING...Not expected * IMPACTS...Any fire starts may rapidly grow and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ209-150615- /O.NEW.KLBF.FW.W.0005.260215T1800Z-260216T0000Z/ Loup Rivers Basin- 1249 PM CST Sat Feb 14 2026 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR NEAR RECORD HIGH TEMPERATURES, LOW RELATIVE HUMIDITY, AND GUSTY WINDS FOR CENTRAL AND NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for near record high temperatures, low relative humidity, and gusty winds, which is in effect from noon to 6 PM CST Sunday. * AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin. * TIMING...Noon to 6 PM CST * WINDS...Southwest 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 17 percent. * TEMPERATURES...Up to 68. * LIGHTNING...Not expected. * IMPACTS...Any fire starts may rapidly grow and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
165 WWUS83 KLBF 150620 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 1220 AM CST Sun Feb 15 2026 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY AFTERNOON... .A combination of near record high temperatures, low relative humidity, and gusty southwest winds are expected to lead to critical fire weather conditions across all of western and north central Nebraska. NEZ204-206-208>210-219-160000- /O.CON.KLBF.FW.W.0005.260215T1800Z-260216T0000Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 1220 AM CST Sun Feb 15 2026 /1120 PM MST Sat Feb 14 2026/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS EVENING FOR NEAR RECORD HIGH TEMPERATURES, LOW RELATIVE HUMIDITY, AND GUSTY WINDS FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...Noon CST through 6 PM CST or 11 AM MST through 5 PM MST. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 14 percent. * TEMPERATURES...Up to 69 degrees. * LIGHTNING...Not expected * IMPACTS...Any fire starts will rapidly grow and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
489 WWUS83 KLBF 151301 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 701 AM CST Sun Feb 15 2026 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .A combination of near record high temperatures, low relative humidity, and gusty southwest winds are expected to lead to critical fire weather conditions across all of western and north central Nebraska. NEZ204-206-208>210-219-160000- /O.CON.KLBF.FW.W.0005.260215T1800Z-260216T0000Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 701 AM CST Sun Feb 15 2026 /601 AM MST Sun Feb 15 2026/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS EVENING FOR NEAR RECORD HIGH TEMPERATURES, LOW RELATIVE HUMIDITY, AND GUSTY WINDS FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...Noon CST through 6 PM CST or 11 AM MST through 5 PM MST. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...Up to 70. * LIGHTNING...Not expected * IMPACTS...Any fire starts will rapidly grow and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Taylor
203 WWUS83 KLBF 152357 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 557 PM CST Sun Feb 15 2026 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST (5 PM MST)... .Relative humidity will increase to 20 to 30 percent over the next hour, increasing to 60 to 80 percent overnight. Winds will quickly decrease over the next hour with wind speeds falling to the 10 to 15 MPH range before decreasing below 10 MPH overnight. NEZ204-206-208>210-219-160100- /O.EXP.KLBF.FW.W.0005.000000T0000Z-260216T0000Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 557 PM CST Sun Feb 15 2026 /457 PM MST Sun Feb 15 2026/ ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA... $$ CLB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Feb 14, 10:18 AM MST, 1 hour 31 minutes earlier. Its key messages:
- Temperatures will be well above normal through Tuesday with daily highs running 20 to 30 degrees above normal.
- Record or near record high temperatures are possible Sunday along with near critical to critical fire weather conditions.
- Elevated to near critical fire weather conditions are possible Monday with near critical to critical fire weather conditions possible Tuesday and Wednesday.
- The threat for precipitation will increase toward the end of next week, however, confidence in widespread beneficial precipitation is low.
Area forecast discussion, Feb 14, 10:18 AM MST, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1118 AM CST Sat Feb 14 2026 .KEY MESSAGES... - Temperatures will be well above normal through Tuesday with daily highs running 20 to 30 degrees above normal. - Record or near record high temperatures are possible Sunday along with near critical to critical fire weather conditions. - Elevated to near critical fire weather conditions are possible Monday with near critical to critical fire weather conditions possible Tuesday and Wednesday. - The threat for precipitation will increase toward the end of next week, however, confidence in widespread beneficial precipitation is low. && .SYNOPSIS... Issued at 339 AM CST Sat Feb 14 2026 H5 analysis tonight had a split flow pattern across the western CONUS, with the northern and southern streams combining along the east coast of the CONUS. A trough of low pressure extended from Quebec south to around Bermuda. West of the trough low amplitude ridging extended from eastern Texas, north to eastern South Dakota. West of this ridge, a southern stream trough of low pressure extended from Utah, south to northern portions of the Gulf of California. Ridging was present across central California, northeast into northern Nevada. West of this feature, a positively tilted trough of low pressure was present from northwestern British Columbia, to approximately 700 miles off the coast of northern California. In advance of the southwestern CONUS trough, a broad plume of mid and upper level moisture was present from Arizona-east and northeast into the central and southern Rockies and central and southern plains. Across western and north central Nebraska tonight, abundant mid and upper level clouds continued to infiltrate the area from the southwest. Overnight, a broad area of convection had developed off to the south of the area in western Texas, western Oklahoma into southern Kansas. && .SHORT TERM /THROUGH SUNDAY/... Issued at 339 AM CST Sat Feb 14 2026 Surface low pressure will track along the Kansas/Oklahoma border today. A broad shield of precipitation will lift north approaching the KS/Nebraska border around sunrise Saturday. As this precipitation lifts north, it will encounter drier air in the lower levels. This dry air will inhibit the northward progression of precipitation this morning, confining precipitation to southern Nebraska. Looking at the deterministic solns tonight, including the GFS, NAM and HRRR, the threat for precipitation across the forecast area has shrunk further south. That being said, will limit pops to south of a line from Hayes Center to Oconto. Went ahead and eliminated sprinkles from the forecast as dry air will lead to a sharp cutoff in precipitation on the the northern periphery of the precipitation shield. Skies will clear by midday across most of the forecast area, so their impacts on high temperatures today should be limited. The inherited forecast had highs around 60 today and this is in line with the NBM and latest statistical MET and MAV guidance. That being said, no changes were made to the high temperature forecast for today. Winds will shift around to the west tonight as low pressure develops over southeastern Montana. The light westerly winds, drier air and clear skies, will allow lows to hit the mid 20s across the area. On Sunday the forecast area will be east of a surface trough and northwest of a surface high over Oklahoma. This will lead to a decent surface pressure gradient across the area Sunday afternoon. The southwesterly and westerly winds will also force very dry boundary air east of the Panhandle. As highs reach into the mid and upper 60s Sunday (record breaking for North Platte and Valentine), minimum RH will fall off to 15 to 20 percent across a large portion of the area. Looking at bufkit forecast soundings Sunday afternoon, there is decent potential for wind gusts in the 20 to 30 MPH range...mainly over the western 3/4ths of the forecast area. As for highs Sunday, utilized a blend of the NBM and NBM50%ile. This brought highs more in line with the statistical MET and MAV numbers. For the wind forecast, the NBM seemed to initialize too low on speeds, so utilized the 75th%ile NBM winds for the forecast. In case you were wondering, record highs for North Platte and Valentine are 67 and 66 respectively. For Broken Bow and Imperial, they are 74 and 73, and believe we should fall short with our forecast of upper 60s. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Issued at 339 AM CST Sat Feb 14 2026 A well defined upper-trough will be advancing onto the west coast Sunday night into Monday. Very warm temperatures are expected across the area Monday as broad upper-level ridging dominates the central Plains downstream of the trough. Lee cyclogenesis will occur through the day Monday across eastern Colorado as the upper flow gradually becomes more southwest later in the day ahead of the approaching western CONUS trough. Despite the warm temperatures and low humidity, fire weather concerns appear elevated at best Monday as winds will be light. Winds will gradually increase some by the afternoon from the south-southeast as the surface low deepens. This will also advect some limited Gulf moisture into the area, especially by Monday evening. It appears that dew points will rise into the middle 30s Monday night as south-southeast low-level flow continues through the night. With the increase in moisture and southerly flow, a very mild night is expected, with lows likely to remain above the freezing mark at most locations. Attention turns to fire weather Tuesday afternoon through Wednesday. As the surface low tracks off to the northeast of the area. Strong gusty west winds are likely to develop Tuesday afternoon and continue through Wednesday. Continue above average temperatures will combine with low relative humidity and the gusty winds. This could bring near critical or even critical conditions to parts of the area. Latest model consensus is for very dry air to advect eastward Tuesday afternoon as a deep surface low tracks across northern Nebraska to western Iowa by late afternoon. Dew points falling into the single digits west of Highway 83 will combine with strong, gusty west winds and warm temperatures. Gusty west winds continue into Wednesday, with temperatures remaining above normal with low humidity values. Both the GFS and ECMWF bring a quick moving, potent upper-trough across the region Thursday. Chances looking better for at least some light precipitation with this system. Ensemble probabilities have at least some chance (10-30%) of seeing a tenth of an inch or more of QPF along and north of I-80 (best chances northern Nebraska). && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 1118 AM CST Sat Feb 14 2026 VFR conditions are expected to prevail across western and north central Nebraska today and tonight. Winds remain mostly light out of the north this afternoon, with mostly clear skies expected, though a few fair weather cumulus clouds cannot be ruled out. Winds drop to light and variable overnight, and begin to take on a southwesterly direction by late morning. && .FIRE WEATHER... Issued at 339 AM CST Sat Feb 14 2026 With minimum RH trending lower and winds trending up somewhat from the previous forecast, and after collaboration with Rapid City, went ahead and expanded the fire weather watch into zones 208 and 219 Sunday afternoon. Forecast sounding data is indicating decent potential to reach wind gusts of 20 to 30 MPH Sunday afternoon west of a line from Broken Bow to O'Neill. With forecast afternoon dew points dropping slightly from the inherited forecast, minimum RH of 15% has expanded into zones 208 and 219 with this forecast package. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch Sunday afternoon for NEZ204-206-208-210-219. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Taylor AVIATION...Richie FIRE WEATHER...Buttler
Hazardous weather outlook, Feb 14, 9:58 AM MST, 1 hour 51 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1058 AM CST Sat Feb 14 2026 NEZ004>010-022>029-035>038-056>059-069>071-094-151700- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1058 AM CST Sat Feb 14 2026 /958 AM MST Sat Feb 14 2026/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Near critical to critical fire weather conditions are expected on Sunday across all of western and north central Nebraska. A combination of well above average temperatures, low humidity, and gusty southwest winds will bring the near critical or critical conditions during the afternoon hours. Fire weather concerns are also expected to impact the area Tuesday and Wednesday. Continued above normal temperatures, low relative humidity and strong, gusty westerly winds are expected both days. Stay tuned for further updates, and any potential critical fire weather conditions that could develop. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Red Flag Warnings in Nebraska, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.